Alert archive / Alabama / Flash Flood Warnings in 2016
Flash Flood Warning 15, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 8, 2016, 3:56 PM CDT for Coffee County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 3:56 PM CDT (20:56 UTC)
- Expired
- Aug 8, 2016, 6:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 60 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645
WGUS52 KTAE 082056
FFWTAE
ALC031-082300-
/O.NEW.KTAE.FF.W.0015.160808T2056Z-160808T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM CDT MON AUG 8 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN COFFEE COUNTY IN ALABAMA...
* UNTIL 600 PM CDT
* AT 356 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN IN THE LAST HOUR. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELBA...NEW BROCKTON...KINSTON...RICHBURG...RHOADES...BASIN...
PERRY STORE...CARL FOLSOM A/P...DANLEYS CROSSROADS...
MARVIN CHAPEL...WOODLAND GROVE CHURCH...CURTIS...NEW HAVEN...
TURNER CROSSROADS...GOODMAN...MIXONS CROSSROADS...INO...ALBERTON...
LUCILE AND HOLLEY STORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3143 8608 3147 8600 3150 8592 3120 8589
3119 8611 3118 8612 3119 8612 3119 8619
3142 8620
$$
42-DVD1 follow-up statement
667
WGUS72 KTAE 082246
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
546 PM CDT MON AUG 8 2016
ALC031-082254-
/O.CAN.KTAE.FF.W.0015.000000T0000Z-160808T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COFFEE AL-
546 PM CDT MON AUG 8 2016
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN COFFEE COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED. RADAR ESTIMATED RAINFALL TOTALS RANGED
FROM 2 TO 5 INCHES IN THE WARNED AREA. FLOODING IS NO LONGER
EXPECTED TO POSE A THREAT...BUT STANDING WATER COULD STILL BE
PRESENT ON ROADS THIS EVENING. PLEASE CONTINUE TO HEED ANY REMAINING
ROAD CLOSURES.
LAT...LON 3143 8608 3147 8600 3150 8592 3120 8589
3119 8611 3118 8612 3119 8612 3119 8619
3142 8620
$$
ADLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 2:58 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 8, 2:58 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
358 PM EDT MON AUG 8 2016
.NEAR TERM [Through Tonight]...
Scattered to numerous showers and thunderstorms have developed this
afternoon, similar to yesterday afternoon. These storms contain very
heavy rainfall rates, but so far they have been fairly brief over
any one area. The latest ensemble of CAM guidance shows convection
redeveloping offshore late tonight and moving inland towards the big
bend region once again, so additional flooding is possible in areas
that have already seen heavy rain. The flood watch was also expanded
westward some to account for the gradual shifting of the heavier
rain area westward with time.
.SHORT TERM [Tuesday Through Wednesday Night]...
The area of low pressure will continue to slowly move west
through the period. Similar to today with high PWATs expect
storms to be efficient rain makers. Tuesday the highest rain
totals will be in the Big Bend where they have already seen
widespread heavy rain today. Starting Wednesday the heaviest rain
will shift to the west, with highest totals in the Panhandle.
Thoughts on QPF are similar to the previous forecast. Through
Tuesday night an additional 4 to 6 inches are possible in the Big
Bend with up to 4 inches elsewhere. These are average amounts and
rainfall totals could be higher locally. Extensive cloud cover
will keep highs in the mid 80s and lows will be in the mid 70s.
.LONG TERM [Thursday Through Monday]...
Models continue to differ on the eventually track of the low. The
EURO has the low moving north over Mississippi Friday and the GFS
shows the low a little weaker and takes it further west. Kept
likely PoPs for Friday and have 40-50% for Saturday to account for
moisture on the backside of the low. Rain totals Thursday through
Saturday will be highest in the Panhandle. Through Saturday 7 to 9
inches are possible along the coast, with more than 9 inches
possible along the immediate coast in Walton and Bay counties.
&&
.AVIATION [Through 18Z Tuesday]...
Scattered to numerous showers and thunderstorms are expected
across the region this afternoon, diminishing after sunset,
especially for DHN and ABY. Elsewhere, showers could persist on
and off for much of the night. Ceilings will be reduced as well to
MVFR at times, except IFR to LIFR possible at VLD. Low ceilings
are expected to persist into Tuesday as well.
&&
.MARINE...
A weak low will continue to slowly move west through the week.
Showers and thunderstorms are likely with heavy rainfall. Winds will
increase to 20 knots tonight and a small craft advisory will be in
effect though Tuesday.
&&
.FIRE WEATHER...
There are no fire weather concerns.
&&
.HYDROLOGY...
A prolonged wet period is underway across the region as an upper low
over the northeastern Gulf of Mexico continues to generate showers
and thunderstorms across portions of northwest Florida. The flood
watch has been expanded westward and extended through Wednesday with
convection expected to develop westward and northward starting late
tonight. Additional expansions of the watch further west are
possible with future forecasts. The main river to watch over the
next 24 hours for flooding is the Steinhatchee along the
Taylor/Dixie county border.
This system is expected to slowly move westward through the middle
of the week, yielding periods of heavy rainfall across the region,
particularly nearer to the coast. Current additional forecast
rainfall accumulations along the coast generally range from 8 to 11
inches into Saturday. Amounts will generally be less further inland.
Flash flooding concerns remain highest in the urban areas northwest
Florida as this system moves westward.
For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 85 76 86 75 / 70 80 70 70 50
Panama City 79 85 78 84 78 / 60 70 80 80 60
Dothan 75 86 74 84 73 / 30 70 50 70 50
Albany 75 86 74 86 74 / 40 70 50 70 40
Valdosta 74 85 73 86 74 / 50 80 60 60 50
Cross City 75 83 74 88 75 / 80 80 50 50 50
Apalachicola 79 85 78 86 78 / 80 80 70 60 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Wednesday evening for Coastal Dixie-Coastal
Franklin-Coastal Jefferson-Coastal Taylor-Coastal Wakulla-
Inland Dixie-Inland Franklin-Inland Jefferson-Inland Taylor-
Inland Wakulla-Lafayette-Leon-Madison.
High Rip Current Risk until 9 PM EDT /8 PM CDT/ this evening for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory from 8 PM this evening to 8 PM EDT Tuesday
for Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River Fl out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach out 20 NM-
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...DVD
SHORT TERM...Weston
LONG TERM...Weston
AVIATION...DVD
MARINE...Weston
FIRE WEATHER...Lahr
HYDROLOGY...DVDIn the hours before
Local storm report, Aug 8, 1:46 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 PM EDT MON AUG 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLOOD 1 E PERRY 30.12N 83.56W
08/08/2016 TAYLOR FL PUBLIC
VIDEO ON SOCIAL MEDIA SHOWING PINE CREST STREET IN PERRY
FLOODED WITH STANDING WATER WITH BARRICADES IN PLACE
&&
DVDLocal storm report, Aug 8, 2:35 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EDT MON AUG 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM HEAVY RAIN HATCH BEND 29.85N 82.92W
08/08/2016 M14.00 INCH LAFAYETTE FL PUBLIC
SOCIAL MEDIA REPORT OF 14 INCHES OF RAIN IN HATCH BEND IN
SOUTHEAST LAFAYETTE COUNTY SINCE SUNDAY
&&
DVDLocal storm report, Aug 8, 3:00 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT MON AUG 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLOOD 3 NNE CLARA 29.83N 83.31W
08/08/2016 LAFAYETTE FL LAW ENFORCEMENT
SOUTHEAST YORKSHIRE ROAD AND AND SOUTHEAST WOLF ROAD ARE
BOTH UNDERWATER AND CLOSED
&&
DVDNearby
Flash Flood Warnings in Alabama, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.